Ohio, 2004Tornado in Ohio, July 3, 2004
July 3, 2004 · NWS ILN · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 3, 8:35 PM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 3, 8:35 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
935 PM EDT SAT JUL 3 2004
.SHORT TERM (TONIGHT THROUGH SUNDAY MORNING)...
BROKEN LINE OF SHOWERS AND THUNDERSTORMS AFFECTING THE FAR WESTERN
PART OF THE FORECAST AREA WITH CELLS MOVING NORTH NORTHEAST. SEVERAL
OTHER BANDS OF SHOWERS AND THUNDERSTORMS ROTATING AROUND THE UPPER
LOW IN ILLINOIS. COULD SEE SOME OF THIS AFFECT WESTERN ZONES AGAIN
LATER TONIGHT. THEN AS THE LOW OPENS UP THE PRECIPITATION WILL PUSH
EASTWARD ACROSS THE ENTIRE FORECAST AREA LATE TONIGHT THROUGH THE
MORNING. FORECAST SEEMS TO HAVE THIS DEPICTED WELL. JUST MADE SOME
MINOR ADJUSTMENTS TO GRIDS TO BLEND IN LATEST OBSERVATIONS. NO
CHANGE TO TEXT PRODUCTS.
&&
.PREVIOUS DISCUSSION...
THE FOLLOWING WAS ORIGINALLY ISSUED AT 730 PM EDT SAT JUL 3 2004
AVIATION (00Z-24Z)...
GENERALLY VFR CONDITIONS OUTSIDE OF ISOLATED CONVECTION. EXPECT LINE
OF STORMS PIVOTING THROUGH INDIANA TO WEAKEN AS IT CONTINUES EAST.
BUT STILL TIMED PRECIPITATION THROUGH WESTERN TAF SITES THIS
EVENING. COULD BE A FEW ISOLATED CELLS AFTER THEN ALTHOUGH MAIN AREA
OF SHOWERS AND THUNDERSTORMS WILL BE LATER TONIGHT AHEAD OF SHORT
WAVE PIVOTING NORTHEAST. AFTER PRECIPITATION ENDS IT APPEARS THAT
LINGERING MOISTURE WILL RESULT IN MVFR CEILINGS FOR THE REST OF THE
MORNING WITH CLOUDS DECREASING IN COVERAGE AND INCREASING IN HEIGHT
DURING THE AFTERNOON. THERE SHOULD ALSO BE SOME GUSTY WINDS DURING
THE DAY AS SINKING MOTION BEHIND THE SHORT WAVE RESULTS IN DOWNWARD
MOMENTUM TRANSPORT.
THE FOLLOWING WAS ORIGINALLY ISSUED AT 245 PM EDT SAT JUL 3 2004
SHORT TERM(TONIGHT THRU MON NIGHT)...
GFS AND ETA ARE IN FAIRLY GOOD AGREEMENT ON TIMING OF SYSTEM
APPROACHING ILN AREA FROM CENTRAL PLAINS OVER THE NEXT 30 HOURS OR
SO. AFTER SUN NIGHT...GFS HAVING PROBLEMS WITH CONVECTIVE
FEEDBACK...SO WHILE TIMING OF VORTS LOOK TO BE OK...INTENSITY OUT OF
WHACK. FOR THIS AFTERNOON INTO THIS EVENING...WEAK WARM FRONT WILL
CONTINUE TO LIFT NORTH THROUGH AREA...ALLOWING HIER SFC BASED CAPES
TO AFFECT ESPECIALLY SOUTHERN FA. DYNAMICS AND WIND FIELD REMAIN
WEAK UNTIL APPROACH OF MAIN SYSTEM FROM IL/IN. SYSTEM MOVES INTO FA
NEAR/AFTER SUNSET...SO WHILE BOTH GFS/ETA HAVE SOME NEGATIVE TILT TO
UPPER LOW...WEAKENING INSTABILITY AND LOW LVL CONVERGENCE REDUCES
CHANCE OF SEVERE THREAT. FOR SUNDAY...BEST CHANCE FOR TRW WILL BE
BEFORE NOON..ESPECIALLY IN THE WEST...WTH DECREASING CHANCE DURING
THE DAY. A BREAK IN PRECIP FOR SUNDAY NIGHT...WITH CONTINUED CHC FOR
PRECIPITATION ON MONDAY AS WARM FRONT ASSOCIATED WITH LOW OVER
SOUTHERN PLAINS LIFTS SLOWLY NORTH ACROSS AREA. MAIN CHANGE TO
PREVIOUS FORECAST WILL BE MONDAY NIGHT AS WARM FRONT CONTINUES TO
LIFT NORTH.
GUIDANCE TEMPS SEEM REASONABLE...SO FEW DEVIATIONS HERE.
DIAN-REED
LONG TERM(TUE THRU SUN)...
GENERALLY FOLLOWED THE 00Z GFS SOLUTION...WHICH WAS SIMILAR TO THE
ECMWF AND UKMET. ADDED CHANCE OF PCPN IN MOST LOCATIONS EARLY
TUESDAY AS GFS HAD A WARM FRONT RUNNING FROM NR IND-CVG-BKW AT 12Z.
THE WARM FRONT SLOWLY LIFTS NORTH DURING THE DAY...SO I SPREAD THE
POPS NORTH WITH IT.
ON WEDNESDAY...A COLD FRONT SWINGS THROUGH THE FA. WILL UP POPS TO
LIKELY WITH THE FRONT. GFS IS A LITTLE SLOWER THAN BOTH THE ECMWF
AND UKMET AT BOTH THE SURFACE AND H5. WILL FOLLOW THE QUICKER
SOLUTION THUS WILL NOT CARRY AS MUCH POPS IN THE NW AS GFS WOULD
SUGGEST FOR WED NIGHT.
HIGH PRESSURE THU INTO FRI. FEEL THAT THE GFS IS BRINGING QPF BACK
INTO THE WESTERN PART OF THE FA TOO QUICK ON FRIDAY. WILL LEAVE FRI
DRY FOR NOW.
NEXT FRONT PUSHES IN THE GREAT LAKES AND LOWER OHIO VALLEY SATURDAY
INTO SUNDAY. WILL ADD LOW CHANCE POPS FRIDAY NIGHT TO THE
WEST...THEN FOR THE ENTIRE FA SATURDAY THROUGH SUNDAY.
MEX MOS TEMPERATURES LOOKED GOOD...SO DIDNT DEVIATE TOO FAR.
SITES
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
OH...NONE.
&&
Hazardous weather outlook, Jul 3, 4:01 AM EST, 17 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
501 AM EDT SAT JUL 3 2004
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-040900-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
501 AM EDT SAT JUL 3 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Tornado, Miami
- When
- July 3, 9:38 PM EST to 9:40 PM EST
- Where
- Miami County, 3 mi SW of West Milton
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Property damage
- $25,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 39.933, -84.367
A tornado briefly touched down, causing severe damage to a house with its front porch ripped away from the frame. Aluminum siding and much of the roof was peeled off the house. Five trees were uprooted.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Florida, July 3, 2004$93,000 · 2 events
- Tornado and Hail in North Dakota, July 3, 2004$20,000 · F1 · 7 events
- Hail and Damaging Wind in Nebraska, July 3, 2004$36,000 · 4.25 in hail · 12 events
- Flash Flood and Hail in South Dakota, July 3, 20041 in hail · 14 events
- Hail and Damaging Winds in Indiana, July 3, 200450 kt wind · 9 events
- Lightning Strike in South Carolina, July 3, 20041 injured · 1 event
- Lightning Strike in Florida, July 3, 20041 injured · $5,000 · 1 event
- Flash Flood and Damaging Winds in Mississippi, July 3, 2004$12,000 · 50 kt wind · 4 events
- Damaging Winds in Texas, July 3, 2004$7,000 · 65 kt wind · 6 events
- Damaging Winds in Texas, July 3, 2004$5,000 · 57 kt wind · 5 events
- Hail and Damaging Winds in Kansas, July 3, 20041.75 in hail · 5 events
- Tornado and Damaging Winds in Indiana, July 3, 2004F0 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417130.